Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 21, 2018, 11:09 AM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2018, 11:09 AM CDT (16:09 UTC)
- Expired
- Sep 21, 2018, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 11:35 AM CDT | FLASH FLOOD | Eldorado, TX | NUMEROUS ROADS CLOSED THROUGHOUT CENTRAL SCHLEICHER COUNTY DUE TO FLASH FLOODING. |
| Sep 21, 12:56 PM CDT | FLASH FLOOD | 9 Ene Eldorado, TX | SO REPORTS VEHICLE STRANDED IN HIGH WATER OFF OF HIGHWAY 316 WITH ONE INDIVIDUAL STUCK ON ROOFTOP. WATER RESCUE UNDERWAY WITH HELICOPTER ENROUTE. |
| Sep 21, 1:43 PM CDT | FLASH FLOOD | Sonora 10 W, TX | LAW ENFORCEMENT REPORTS FLOODING ACROSS I-10 AT MILE MARKER 392. I-10 IS CLOSED WEST OF SONORA. US-277 NORTH OF SONORA IS ALSO CLOSED NORTH OF SONORA DUE TO FLOODING. |
| Sep 21, 1:49 PM CDT | FLASH FLOOD | Sonora 10 W, TX | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM SONORA 10 W. LAW ENFORCEMENT REPORTS FLOODING ACROSS I-10 AT MILE MARKER 392. I-10 IS CLOSED WEST OF SONORA. US-277 NORTH OF SONORA IS ALSO CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 4.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted.
263 WGUS54 KSJT 211609 FFWSJT TXC105-413-435-211900- /O.NEW.KSJT.FF.W.0035.180921T1609Z-180921T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service San Angelo TX 1109 AM CDT FRI SEP 21 2018 The National Weather Service in San Angelo has issued a * Flash Flood Warning for... Southwestern Schleicher County in west central Texas... East central Crockett County in west central Texas... Northwestern Sutton County in west central Texas... * Until 200 PM CDT. * At 1107 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have already fallen. An additional one to three inches is expected through early afternoon. * Some locations that will experience flooding include... Sonora, Eldorado, The Intersection Of Us- 190 And Ranch Road 1828, I-10 Near The Crockett- Sutton County Line, The Intersection Of I- 10 And Ranch Road 1989 and Us-277 Near The Sutton- Schleicher County Line. Do not drive through low water crossings or any other areas where water is flowing across the roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3053 10111 3086 10105 3096 10031 3053 10043 $$ SAK/JW
1 follow-up statement
545 WGUS74 KSJT 211633 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 1133 AM CDT FRI SEP 21 2018 TXC105-413-435-211900- /O.CON.KSJT.FF.W.0035.000000T0000Z-180921T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Schleicher TX-Crockett TX-Sutton TX- 1133 AM CDT FRI SEP 21 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHWESTERN SCHLEICHER...EAST CENTRAL CROCKETT AND NORTHWESTERN SUTTON COUNTIES... These locations include... Sonora, Eldorado, The Intersection Of US- 190 And Ranch Road 1828, I-10 Near The Crockett-Sutton County Line, The Intersection Of I-10 And Ranch Road 1989 and US-277 Near The Sutton-Schleicher County Line. At 1127 AM CDT, local law enforcement reported several roads closed in Schleicher County due to flooding. These roads include CR 915, CR 408, CR 2084, CR 412, CR 320, CR 2129 X BAR, and CR 114. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3053 10111 3086 10105 3096 10031 3053 10043 $$ SAK/JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:45 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 21, 6:45 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 645 AM CDT Fri Sep 21 2018 .AVIATION... /12Z TAFS/ Look for very challenging flight weather, across all of West Central Texas, through 12Z Saturday. Expect showers and thunderstorms to produce very heavy rainfall; thus, visibilities and ceilings will likely vary greatly and rapidly, between MVFR to IFR. && .PREV DISCUSSION... /issued 451 AM CDT Fri Sep 21 2018/ SHORT TERM... (Today and Tonight) ..Flash Flooding Possible... This rain event, which has been the focus of numerous discussions, over the last several days, will mature over West Central Texas today and tonight. Models remain fairly consistent with the key players of this event: 1) moist air, 2) upper dynamics, and 3) surface forcing. Models continue to present precipitable water numbers in the 1.5 to 2 inches range, for today and tonight, with a gradual decrease, from west to east, after midnight tonight. An upper trough, currently located to the west, will enhance the upward ascent of this very moist air. Plus, a cold front will also provide some forcing, as it moves south, across West Central Texas, late this afternoon and tonight. Models place the greatest QPF amounts over the Concho Vally, Heartland, and Big Country, for these two periods. Thus, continuing the Flash Flood Watch, for those areas, looks good. Rainfall accumulation amounts, across the watch area, in the 1 to 3 inches range will be common, with amounts over 4 inches possible, through sunrise Saturday morning. Clearly, the greatest threat is flash flooding; nevertheless, potential river flooding remains a concern, as well. LONG TERM... (Saturday through Thursday) ..Continued Rain Potential... The potential for additional rain, across West Central Texas, dominates the long term forecast. Although rain chances decrease, during the day Saturday, as the upper trough moves east, some lower rain chances remain into the start of this next work week. Then, models indicate a couple of cold fronts next week will continue to provide the potential for rain well into late next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 62 69 62 / 90 80 50 30 San Angelo 82 64 71 61 / 80 80 40 20 Junction 82 68 72 62 / 70 80 60 20 Brownwood 82 67 71 62 / 80 80 60 30 Sweetwater 77 60 69 62 / 90 70 40 20 Ozona 81 64 72 61 / 70 70 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for Brown-Callahan- Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Nolan-Runnels- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 21, 4:10 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 410 AM CDT Fri Sep 21 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-220915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 410 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Rain and a few thunderstorms expected to continue today and tonight. The primary hazard will be locally heavy rainfall, which may lead to flash flooding. Dangerous lightning will also be a concern. A Flash Flood Watch is in effect for portions of West Central Texas through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain and a few thunderstorms should continue on Saturday, and begin to decrease during the day. A slight chance of thunderstorms continue Sunday through Tuesday, while a chance of thunderstorms return on Wednesday and Thursday. Main hazards will be lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:10 PM CDT | River Flood Warning | SJT | Runnels | 19 hr |
| Sep 21, 12:09 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 21, 3:04 AM CDT | Areal Flood Advisory | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 3:37 AM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 4:46 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 3 hr |
| Sep 21, 5:55 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Sep 21, 6:18 AM CDT | Flash Flood Warning | SJT | Crockett, Irion | 3 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 4 hr |
| Sep 21, 7:30 AM CDT | Flash Flood Warning | SJT | Coke, Nolan, Sterling | 4 hr |
| Sep 21, 7:39 AM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| Sep 21, 7:42 AM CDT | Areal Flood Advisory | SJT | Haskell | 2 hr |
| Sep 21, 8:34 AM CDT | Flash Flood Warning | SJT | Runnels, Schleicher, Sutton, Tom Green | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| Sep 21, 12:14 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 3 hr |
| Sep 21, 1:24 PM CDT | Flash Flood Warning | SJT | Crockett, Kimble, Menard, Schleicher, Sutton | 3 hr |
| Sep 21, 3:42 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Sep 21, 4:15 PM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 4 hr |
| Sep 21, 5:12 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Sep 21, 5:38 PM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| Sep 21, 6:33 PM CDT | Areal Flood Advisory | SJT | Schleicher | 93 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.